Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Generalizations of Picard's theorem for Riemann surfaces


Author: Pentti Järvi
Journal: Trans. Amer. Math. Soc. 323 (1991), 749-763
MSC: Primary 30F25; Secondary 30D40
MathSciNet review: 1030508
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ D$ be a plane domain, $ E \subset D$ a compact set of capacity zero, and $ f$ a holomorphic mapping of $ D\backslash E$ into a hyperbolic Riemann surface $ W$. Then there is a Riemann surface $ W'$ containing $ W$ such that $ f$ extends to a holomorphic mapping of $ D$ into $ W'$. The same conclusion holds if hyperbolicity is replaced by the assumption that the genus of $ W$ be at least two. Furthermore, there is quite a general class of sets of positive capacity which are removable in the above sense for holomorphic mappings into Riemann surfaces of positive genus, except for tori.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30F25, 30D40

Retrieve articles in all journals with MSC: 30F25, 30D40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1991-1030508-9
PII: S 0002-9947(1991)1030508-9
Article copyright: © Copyright 1991 American Mathematical Society